Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Oct 11, 2021, 1:55 PM CDT for Lake County, Obion County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 1:55 PM CDT (18:55 UTC)
- Expired
- Oct 11, 2021, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 30
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.2
The text
As transmitted.
042
WWUS84 KMEG 111855
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
155 PM CDT Mon Oct 11 2021
MOZ115-TNZ001-002-019-111930-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
155 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of east central
Pemiscot, north central Dyer, Obion and Lake Counties through 230 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgely, or 7 miles southwest of Reelfoot Lake State Park, moving
northeast at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union City, Caruthersville, Fulton, Reelfoot Lake State Park,
Tiptonville, South Fulton, Ridgely, Troy, Obion, Clayton, Cloverdale,
Miston, Cottonwood Grove, Hornbeak, Woodland Mills, Samburg, Cat
Corner, Elbridge, Jacksonville and Broadmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 8883 3608 8951 3621 8971 3637 8957
3634 8954 3635 8952 3638 8951 3642 8954
3647 8949 3646 8946 3650 8942
TIME...MOT...LOC 1854Z 227DEG 49KT 3627 8951
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:20 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 11, 12:20 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1220 PM CDT Mon Oct 11 2021 .DISCUSSION... Updated 18z Aviation Discussion && .PREV DISCUSSION... /issued 351 AM CDT Mon Oct 11 2021/ DISCUSSION... Currently...A 995 mb low pressure system is located over NE OK/SE KS border with a cold front extending to the south into the Red River Valley. Showers and thunderstorms have developed along a pre-frontal trough ahead of the cold front and are pushing across western AR overnight. The activity is weakening as it moves eastward into a less favorable environment. Clouds are increasing across the Mid-South and light SSE winds are helping to keep temps a little milder overnight with readings in the upper 60s to lower 70s. Dewpoints are generally running in the mid 60s. Today and tonight...The surface low and supporting mid level trough will quickly lift NE during the day and weaken. The initial round of activity associated with the pre-frontal trough will continue to weaken due to lack of instability this morning while moving into eastern AR and the MO Bootheel. Later this morning as the cold front approaches and surface based instability ticks up a bit (250-750 J/KG) there should be an increase of convection along and and east of the MS River and north of the TN/MS border. The upper support will quickly exit this afternoon so not expecting widespread or even scattered vigorous development. Mostly likely scenario will be a a few strong storms with perhaps an isolated storm or two with damaging winds. Best timing will be late morning (MS River) to late afternoon (TN River). Further south into north MS weak capping from 700-800 mb will limit development. Leftover showers will push east of the TN River and into middle TN and AL during the evening with the front stalling just SE/S of the Mid-South. Some cooler and drier air filters into much of the area behind the front with lows dropping into the mid and upper 50s north of I-40 while temps only fall into the upper 60s toward Monroe County near the stalled front. Tuesday and Wednesday...Upper ridging rebuilds over the area as the next system ejecting out of the SW US lifts NNE toward the northern plains. The stalled front could produce a few showers across north MS Tuesday afternoon while northern sections of the Mid-South see lower humidity levels and a very pleasant day. Highs will be in the lower 80s. The stalled front lifts north as a weak warm front on Wednesday with a few showers possible over NE AR/MO Bootheel. Higher dewpoints will surge back north and highs will reach into the mid and upper 80s. Thursday through Friday night...The upper ridge starts to weaken slightly across N/W sections of the Mid-South as western US trough starts to push east. Upper disturbances moving through the increasing SW flow aloft will interact with the stalled front leftover from the previous system resulting in increasing rain chances across N/W sections of the Mid-South Thursday/Thursday night. Rain chances drop off significantly toward the SE...think Tupelo... where the upper ridge will still hold sway. The western US trough will accelerate east on Friday and Friday night pushing the cold front through the Mid-South and spreading rain chances across the entire region. This system will be weakening as it moves eastward and attm the severe weather threat appears low. Saturday and Sunday...Latest guidance favors the front being east of the TN River by 12z Saturday so other than a few left over showers expect quickly improving weather for the weekend. A much cooler and drier airmass will overspread over the region. Expect highs in the upper 60s to around 70. Lows Saturday night will be widespread in the 40s. Fall is coming. SJM && .AVIATION... /18z TAFs/ Gusty winds will continue to persist through the evening as a cold front pushes its way into the area. So far, showers are light to moderate with little to no lightning. As the front progresses showers will begin to increase, especially over the MKL area. Showers will finally move out by tonight. Winds will die down behind the aforementioned front. Higher clouds will filter in and persist through tomorrow afternoon. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 11, 4:25 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 425 AM CDT Mon Oct 11 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 425 AM CDT Mon Oct 11 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible today across the Mid- South, mainly along and east of the Mississippi River and north of the Tennessee and Mississippi border. The main threat will be damaging winds. The most likely time for strong to severe storms will be from late morning along the Mississippi River to late this afternoon near the Tennessee River. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Local storm report, Oct 11, 1:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND DMG SARDIS 35.44N 88.29W
10/11/2021 HENDERSON TN TRAINED SPOTTER
METAL FLAG POLE (5 INCH DIAMETER) SNAPPED IN 39 MPH
WIND GUSTS.
&&
TLSJRSpecial weather statement, Oct 11, 1:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
155 PM CDT Mon Oct 11 2021
MOZ115-TNZ001-002-019-111930-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
155 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of east central
Pemiscot, north central Dyer, Obion and Lake Counties through 230 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgely, or 7 miles southwest of Reelfoot Lake State Park, moving
northeast at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union City, Caruthersville, Fulton, Reelfoot Lake State Park,
Tiptonville, South Fulton, Ridgely, Troy, Obion, Clayton, Cloverdale,
Miston, Cottonwood Grove, Hornbeak, Woodland Mills, Samburg, Cat
Corner, Elbridge, Jacksonville and Broadmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 8883 3608 8951 3621 8971 3637 8957
3634 8954 3635 8952 3638 8951 3642 8954
3647 8949 3646 8946 3650 8942
TIME...MOT...LOC 1854Z 227DEG 49KT 3627 8951
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBNearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.